How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 27457
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

HAVE COPD. TAKE STEROIDS. ABOUT 2 WKS AGO STARTED LOSING

Customer Question

HAVE COPD. TAKE STEROIDS. ABOUT 2 WKS AGO STARTED LOSING MY HEARING! MEDS ALSO INCLUDE HEART MEDS, BRONCHITIS, ASTHMA>COULD ANY OF THE MEDS FOR THESE CONDITIONS HAVE A SIDE AFFECT OF HEARING LOSS?
Submitted: 5 years ago.
Category: Health
Expert:  Dr. Chip replied 5 years ago.
Can you tell me more about the hearing problem first?
Customer: replied 5 years ago.
IT FEELS LIKE I'M WEARING THOSE OLD SWIMMING CAPS. I CAN HEAR BUT ITS SMOTHERED
Expert:  Dr. Chip replied 5 years ago.
OK--have you had your ears examined? Did this begin with a cold or flu or something like that?
Customer: replied 5 years ago.

WAS IN HOSPITAL FOR PNUEMONIA A COUPLE WKS PRIOR

Expert:  Dr. Chip replied 5 years ago.
What antibiotics were you given in the hospital?
Customer: replied 5 years ago.
HAVE NO IDEA! DUE TO MY CONDITION I'VE BEEN ON AND OFF ANTIBIOTICS FOR A COUPLE YEARS
Expert:  Dr. Chip replied 5 years ago.
OK--just checking since certain antibiotics can cause a hearing problem. This sounds more like a Eustachian tube dysfunction problem and not an actual hearing loss. There could be a problem with sinusitis or enlarged adenoids and you need your ears examined and an MRI of the head to further evaluate this. There is effective treatment depending on the exact cause and in the meantime, please don't consider taking any antihistamines or decongestants as that may actually aggravate the condition. You can use a Neti pot or a saline nasal irrigation system to see if that helps.
Dr. Chip and 4 other Health Specialists are ready to help you
Customer: replied 5 years ago.
THANK YOU! XXXXX SITUATION TO A T.
Expert:  Dr. Chip replied 5 years ago.
Welcome